MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM CATRX ASPIRATION CATHETER; QEX, QEW

PENUMBRA, INC. INDIGO SYSTEM CATRX ASPIRATION CATHETER; QEX, QEW
Catalog Number CATRXKIT
Medical Device Problem Codes Fracture (1260); Stretched (1601); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the right coronary artery using an indigo system catrx aspiration catheter (catrx), a non-penumbra guide catheter, a non-penumbra aspiration catheter, and a guidewire.While advancing the catrx towards the target vessel through the guide catheter, the physician decided to retract the catrx to gain better access.Resistance was encountered while retracting the catrx and the catrx stretched and fractured at its distal length.The physician then used a balloon catheter to secure the fractured catrx within the guide catheter and the system was successfully removed.The procedure was completed using a new catrx and the same guide catheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned indigo system catrx aspiration catheter (catrx) confirmed the reported distal fracture.Stretching was found near the fracture location.Further evaluation revealed damage along the proximal length of the guidewire lumen.If the catrx is retracted against resistance during use, damage to the guidewire lumen, stretching and a subsequent fracture to the catheter may occur.Based on the reported complaint, the root cause of resistance during the procedure could not be determined.Further evaluation of the device also revealed kinks along the proximal fractured segment.This damage is incidental to the complaint and likely occurred during packaging for return to penumbra.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
INDIGO SYSTEM CATRX ASPIRATION CATHETER
Common Device Name
QEX, QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica menezes
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key23838672
Report Number3005168196-2025-00402
Device Sequence Number18596274
Product Code QEX
UDI-Device Identifier00814548017556
UDI-Public00814548017556
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K220683
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCATRXKIT
Device Lot NumberF00016470
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2025
Supplement Date Received by Manufacturer01/08/2026
Initial Report FDA Received Date12/18/2025
Supplement Report FDA Received Date01/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexMale